Cephalexin Side Effects in Infants

Posted on Sep 14 2013 - 5:53am by Emma

Cephalexin Side Effects in InfantsCephalexin is an anti-biotic. It belongs to class of drugs known as cephalosporins. It is used to treat bone infections, skin infections, ear infections, urinary tract infections and respiratory infections caused by bacteria.

However, it has several side effects.

Some of the side effects of Cephalexin in infants are:

• An infant taking it may suffer from diarrhea. Loose stools are passed multiple times a day. It increases the risk of dehydration.

• An infant may also suffer from stomach pain.

• Nausea may be caused as one of the cephalexin side effects in infants.

• The infant may vomit.

• Rashes may develop.

• The infant may face difficulty in breathing

• There may be swelling of tongue, throat and lips. The face may also swell.

• Cough may be caused.

• Sore throat may be caused.

• The skin and white part of the eyes may become yellowish.

• Stomach cramps may be caused as one of the cephalexin side effects in infants.

• Hives may be caused as an allergic reaction to it.

• The urine may become dark in color.

• Wheezing may occur as cephalexin side effects in infants.

The dose should be given according to the prescribed dose. An overdose may prove dangerous. An overdose may cause serious side effects in the infant like, fever, nausea, vomiting, pain in the stomach and presence of blood in urine.

Cephalexin may cause diarrhea which may lead to dehydration. Hence, it is important to ensure that your child drinks sufficient water, so that the proper hydration levels are maintained and dehydration is prevented.

You should inform the pediatrician if your child suffers from kidney diseases, liver diseases, intestinal disorder or stomach disorder. You should also inform the pediatrician, if your child has an allergy to any medicine and if your child is taking any other medicine.

Your child may not be able to express clearly the side effects faced by him. Hence, you should carefully observe your baby and if you notice any serious side effects, then you should consult the pediatrician. If you have given an overdose to your baby, then also you should consult the pediatrician without making any delay.